Alert archive / Michigan / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 80, NWS Gaylord, MI

July 17, 2006Crawford County, Michigan

NWS Gaylord, MI issued this severe thunderstorm warning at Jul 17, 2006, 5:27 PM EDT for Crawford County, Michigan. It was in force for 63 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 17, 2006, 5:27 PM EDT (21:27 UTC)
Expired
Jul 17, 2006, 6:30 PM EDT
In force
63 min
Issued by
NWS Gaylord, MI
Area
Counties, with a storm outline in the text

County Crawford County, MI

The radar

The NCL Michigan radar (KAPX), 22 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 17, 5:50 PM EDTTSTM WND GST 75Grayling, MITREES AND POWER LINES DOWN
Jul 17, 6:10 PM EDTHAIL 1.251 N Grayling, MI
Jul 17, 6:14 PM EDTHAIL 0.751 E Grayling, MI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 17, 2:51 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Alpena, MI (KAPX), launched 12:00Z, 9.5 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 12:00Z on 2006-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2108 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 12:00Z on 2006-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2108 J/kg
Mixed-layer CIN
-244 J/kg
Mixed-layer LCL
1114 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KAPX 172127
SVRAPX
MIC039-172230-
/O.NEW.KAPX.SV.W.0080.060717T2127Z-060717T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GAYLORD MI
527 PM EDT MON JUL 17 2006

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN NORTHERN LOWER MICHIGAN

* UNTIL 630 PM EDT

* AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
  GRAYLING...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INTERSECTION OF M-72 AND M-18 AROUND 540 PM EDT...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4485 8477 4453 8476 4453 8439 4485 8438

$$
3 follow-up statements
000 
WWUS34 KAPX 172144
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
544 PM EDT MON JUL 17 2006

MIC039-172230-
/O.CON.KAPX.SV.W.0080.000000T0000Z-060717T2230Z/
CRAWFORD MI-
544 PM EDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CRAWFORD COUNTY...

AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES SOUTHEAST OF HARTWICK PINES STATE PARK...OR ABOUT 7 MILES
NORTHEAST OF GRAYLING...MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTH OF LOVELLS AROUND 550 PM EDT...
  
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4486 8484 4452 8484 4451 8438 4485 8438

$$
000 
WWUS34 KAPX 172159
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
600 PM EDT MON JUL 17 2006

MIC039-172230-
/O.CON.KAPX.SV.W.0080.000000T0000Z-060717T2230Z/
CRAWFORD MI-
600 PM EDT MON JUL 17 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR CRAWFORD COUNTY...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES SOUTH OF LOVELLS...OR ABOUT 11 MILES EAST OF GRAYLING...
MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL. ALL
THUNDERSTORMS PRODUCE DEADLY LIGHTNING. REMAIN INDOORS AWAY FROM
WINDOWS UNTIL THIS STORM HAS PASSED. IF CAUGHT OUTDOORS...STAY AWAY
FROM TALL OBJECTS AND MOVE TO A PLACE OF SHELTER.

LAT...LON 4486 8484 4452 8484 4451 8438 4485 8438

$$
000 
WWUS34 KAPX 172236
SVSAPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
636 PM EDT MON JUL 17 2006

MIC039-172246-
/O.EXP.KAPX.SV.W.0080.000000T0000Z-060717T2230Z/
CRAWFORD MI-
636 PM EDT MON JUL 17 2006

...THE SEVERE THUNDERSTORM WARNING FOR CRAWFORD COUNTY HAS EXPIRED...

AT 636 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS EXITED
THE AREA. THE WARNING HAS THEREFORE BEEN ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT...AND CONDITIONS REMAIN
FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER IN AND NEAR THE WATCH
AREA. REMAIN ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS. BE
PREPARED TO TAKE ACTION IF SEVERE WEATHER APPROACHES.

LAT...LON 4486 8484 4452 8484 4451 8438 4485 8438

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 3:45 PM EDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jul 17, 3:45 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
345 PM EDT MON JUL 17 2006

.DISCUSSION...LONGER TERM DISCUSSION (TUESDAY THROUGH
MONDAY)...MODELS ARE IN DECENT AGREEMENT THROUGH THURSDAY...BUT
DIVERGE THEREAFTER.  HOWEVER...THEY ALL TEND TO SHOW A STRONG LOW
PRESSURE OVER THE EASTERN PACIFIC/ALEUTIAN ISLANDS THAT WILL HELP TO
BUILD A RIDGE OVER THE WEST COAST.  THIS IN TURN WILL SUPPORT
DOWNSTREAM TROUGHING OVER THE GREAT LAKES FOR NEXT WEEKEND.  PER HPC
PREEPD...GFS/NCEP ENSEMBLE ARE MORE BULLISH WITH THE DEGREE OF
AMPLITUDE OF THE UPPER AIR PATTERN WHILE THE ECMWF AND CANADIAN
MODELS FAVOR A MORE ZONAL PATTERN. THE NCEP ENSEMBLE SHOWS
CONSIDERABLE UNCERTAINTY WITH THE STRENGTH OF THE ALEUTIAN
LOW...WHICH WOULD THEN DETERMINE THE STRENGTH OF FEATURES
DOWNSTREAM.  SO THEREFORE...WILL LEAN TOWARDS CLIMATOLOGY AND THE
ECMWF/CANADIAN FOR DAYS 4-7.

TUESDAY AND TUESDAY NIGHT...COLD FRONT MOVES WELL SOUTH OF THE CWA
BY 12Z.  HIGH PRESSURE...CONTAINING A MUCH COOLER AND DRIER AIRMASS
OVER THE UPPER PLAINS STATES...THEN NOSES IN OVER THE WESTERN GREAT
LAKES.  PWAT VALUES FALL TO AROUND 0.5 IN BY THE AFTERNOON...BUT
SHOULD BE ENOUGH TO GET FEW-SCT CUMULUS WITH LITTLE VERTICAL EXTENT
DUE TO THE CAP AT 700 MB.  WITH WINDS EXPECTED TO BE UNDER
10KTS...LAKE BREEZES WILL DEVELOP BY EARLY AFTERNOON WITH HIGHS IN
THE LOWER TO MIDDLE 80S.  HIGH PRESSURE THEN MOVES DIRECTLY OVERHEAD
DURING THE OVERNIGHT HOURS.  WITH GOOD RADIATIONAL COOLING...LIGHT
WINDS...MOSTLY CLEAR SKIES...AND RECENT RAINFALL...HAVE ADDED PATCHY
FOG TO THE FORECAST...WHICH SHOULD OTHERWISE BE A QUIET NIGHT.

WEDNESDAY...HIGH PRESSURE QUICKLY MOVES EAST OF THE AREA WHICH WILL
HELP SET UP RETURN FLOW FOR THE AFTERNOON.  A COUPLE WEAK SHORTWAVES
WILL QUICKLY PASS THROUGH THE FLOW DURING THE DAY...AND NAM/GFS ARE
BOTH SPITTING OUT SOME PRECIP OVER MN NORTHERN WI BY THE END OF THE
DAY.  GFS IS SUFFERING HORRIBLY FROM CONVECTIVE FEEDBACK..BUT STILL
KEEPS THESE FEATURE TO THE WEST...WHICH MAKES SENSE WITH THE DRY AIR
IN PLACE.  THE NAM LOOKS OVERDONE AS IT SPITS OUT A LITTLE PRECIP BY THE
END OF THE DAY CLOSE TO EASTERN UPPER WITH ONE OF THESE WAVES.
NEXT SHORTWAVE CURRENTLY OVER BRITISH COLUMBIA WILL PROGRESS TO KINL
WITH A COLD FRONT STRETCHING FROM A LOW OVER CENTRAL ONTARIO THROUGH
CENTRAL MN/SD BY 00Z.  WILL REMOVE CHANCE OF POPS FOR EASTERN
UPPER.  OTHERWISE...PRESSURE GRADIENT TIGHTENS AS THE DAY WEARS ON
WITH 850MB WINDS REACHING 30KTS ACROSS THE LAKE MICHIGAN SHORELINE.
SMALL CRAFT ADVISORIES MAY BE NEEDED BY LATE IN THE AFTERNOON.  850
TEMPS 18-21C WILL HELP SURFACE TEMPS REBOUND QUICKLY WITH HIGHS BACK
INTO THE UPPER 80S.

WEDNESDAY NIGHT AND THURSDAY...SURFACE COLD FRONT MARCHES QUICKLY
TOWARDS THE CWA WITH THE PRIMARY SHORTWAVE REACHING THE WESTERN LAKE
SUPERIOR SHORELINE BY 12Z.  BEST CHANCE OF PRECIP WILL REMAIN DURING
THE EARLY MORNING HOURS AS THE NOSE OF THE LLJ EXCEEDING 40KTS (GFS
GREATER THAN 50 KTS) IS POINTED AT NORTHERN MICHIGAN ACCORDING TO
THE GFS (NAM IS POINTED AT SOUTHERN LOWER).  700-500 MB LAPSE RATES
GREATER THAN 6 C/KM AND 850MB CAPES GREATER THAN 1000 J/KG WILL BE
SUPPORTIVE OF ELEVATED CONVECTION WITH THE BEST CHANCE OF SEVERE
WEATHER LOCATED ACROSS NORTHERN LOWER (0-6KM BULK SHEAR EXCEEDING 35
KNOTS).  WILL INCREASE POPS SLIGHTLY OVER THE SOUTHERN HALF OF THE
CWA FOR THURSDAY MORNING BUT KEEP THE REST THE SAME DUE TO UNCERTAINTY.
850MB FRONT THEN PASSES THROUGH BY 18Z WITH DRIER AIR QUICKLY
POURING INTO THE AREA.  THEREFORE EXPECTED CLEARING SKIES AS LATE IN
THE AFTERNOON AND EVENING UNDER A COLD ADVECTION REGIME.

LONG TERM...SURFACE HIGH PRESSURE SETTLES IN FOR FRIDAY WITH
850-500MB RH BETWEEN 40 AND 50 PERCENT AS THE SURFACE FRONT SLIPS TO
THE SOUTH.  HOWEVER...UPPER LEVEL CYCLONE FLOW LOOKS TO REMAIN OVER
THE AREA...SO WOULDNT BE SURPRISED TO SEE AN ISOLATED SHOWER KICK
OFF BY A LAKE BREEZE...BUT WILL NOT MENTION POPS IN THE FORECAST AS
THIS IS TOO MUCH DETAIL AT THIS TIME.  OVERALL...UPPER LEVEL
TROUGHING PERSISTS THROUGH MONDAY WHICH WILL KEEP TEMPERATURES COOL.
ANOTHER DECENT SHORTWAVE AND COLD FRONT LOOKS TO PASS THROUGH THE
FLOW LATE SATURDAY INTO SUNDAY...BUT THERE IS STILL QUITE A BIT OF
UNCERTAINTY WITH REGARDS TO THE TIMING OF THIS SYSTEM. GFS APPEARS
TO BE TOO QUICK...SINCE IT BRINGS THIS SYSTEM IN SATURDAY
AFTERNOON.  BUT NONETHELESS...CANNOT ARGUE AGAINST LEAVING POPS IN
OVER THIS PERIOD WITH THE CYCLONIC FLOW OVERHEAD AND TIMING
CONCERNS.  ON MONDAY...UPPER LEVEL TROUGHING LOOKS TO SHIFT EASTWARD
WHILE THE COLD FRONT GETS HUNG UP OVER THE SOUTHERN GREAT LAKES.
HIGH PRESSURE MOVES IN OVERHEAD AND WILL KEEP THE DRY FORECAST GOING.

MPC

&&

.APX...WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH...
        UNTIL 03Z...MIZ016>036-041-042

&&
Hazardous weather outlook, Jul 17, 11:58 AM EDT, 5 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
1158 AM EDT MON JUL 17 2006

LHZ345>349-361-362-LMZ323-341-342-344-345-363-LSZ321-322-MIZ008-
015>036-041-042-181000-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-MICHIGAN WATERS OF NORTHERN LAKE HURON-
MICHIGAN WATERS OF CENTRAL LAKE HURON-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-MANISTEE TO SLEEPING BEAR PT-
MICHIGAN WATERS OF NORTHERN LAKE MICHIGAN-WHITEFISH BAY-
ST. MARYS RIVER-CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-
CHARLEVOIX-LEELANAU-ANTRIM-OTSEGO-MONTMORENCY-ALPENA-BENZIE-
GRAND TRAVERSE-KALKASKA-CRAWFORD-OSCODA-ALCONA-MANISTEE-WEXFORD-
MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC-
1158 AM EDT MON JUL 17 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON...LAKE
MICHIGAN...LAKE SUPERIOR...EASTERN UPPER MICHIGAN AND NORTHERN LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SOME THUNDERSTORMS ARE EXPECTED ACROSS EASTERN UPPER AND NORTHERN
LOWER MICHIGAN THIS AFTERNOON AND EVENING. SOME OF THE STORMS MAY
BECOME SEVERE...WITH THE MAIN SEVERE WEATHER THREAT BEING DAMAGING
WIND GUSTS IN EXCESS OF 70 MPH.  LARGE HAIL UP TO ONE INCH IN
DIAMETER WILL ALSO BE POSSIBLE. THE BEST CHANCE FOR SEVERE WEATHER
WILL BE BETWEEN NOON AND 5 PM IN EASTERN UPPER MICHIGAN...AND
BETWEEN 3 AND 10 PM IN NORTHERN LOWER.

THERE IS AN INCREASED RISK OF RIP CURRENTS TODAY ON LAKE MICHIGAN
BEACHES OF NORTHERN MICHIGAN...ESPECIALLY ALONG US-2 WEST OF THE
MACKINAC BRIDGE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY...AND THEN
AGAIN SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER THIS AFTERNOON AND
EVENING.  DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS
IMMEDIATELY AND RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER
SERVICE.

JPB

In the hours before

Local storm report, Jul 17, 4:34 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
434 PM EDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             3 E GLENNIE             44.57N 83.66W
07/17/2006  E0.75 INCH       ALCONA             MI   TRAINED SPOTTER

&&

KAS
Local storm report, Jul 17, 4:54 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
454 PM EDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             8 N RED OAK             44.82N 84.28W
07/17/2006  E1.75 INCH       OSCODA             MI   PUBLIC

&&

KAS
Local storm report, Jul 17, 5:07 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
507 PM EDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     HAIL             10 NW MIO               44.77N 84.27W
07/17/2006  E1.00 INCH       OSCODA             MI   TRAINED SPOTTER

&&

KAS
Local storm report, Jul 17, 5:09 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
509 PM EDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             5 N LELAND              45.09N 85.77W
07/17/2006  E0.88 INCH       LMZ344             MI   TRAINED SPOTTER

&&

KAS
Local storm report, Jul 17, 5:13 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GAYLORD MI
513 PM EDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             5 NE LELAND             45.07N 85.69W
07/17/2006  E0.88 INCH       LEELANAU           MI   TRAINED SPOTTER

&&

KAS
Local storm report, Jul 17, 5:19 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
519 PM EDT MON JUL 17 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             4 E POSEN               45.26N 83.62W
07/17/2006  E2.50 INCH       PRESQUE ISLE       MI   PUBLIC

            NEAR NORTH SHORE OF LONG LAKE

&&

KAS

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 12:51 PM EDTSevere Thunderstorm WarningAPXChippewa49 min
Jul 17, 12:54 PM EDTSpecial Marine WarningAPX52 min
Jul 17, 1:43 PM EDTSpecial Marine WarningAPX62 min
Jul 17, 2:09 PM EDTSpecial Marine WarningAPX66 min
Jul 17, 2:12 PM EDTSevere Thunderstorm WarningAPXCheboygan, Emmet36 min
Jul 17, 2:14 PM EDTSevere Thunderstorm WarningAPXMackinac28 min
Jul 17, 2:46 PM EDTSevere Thunderstorm WarningAPXPresque Isle20 min
Jul 17, 3:21 PM EDTSevere Thunderstorm WarningAPXCrawford33 min
Jul 17, 3:38 PM EDTSevere Thunderstorm WarningAPXOscoda67 min
Jul 17, 4:01 PM EDTSevere Thunderstorm WarningAPXAlcona59 min
Jul 17, 4:12 PM EDTSpecial Marine WarningAPX44 min
Jul 17, 4:27 PM EDTSevere Thunderstorm WarningAPXCrawford63 min
Jul 17, 4:38 PM EDTSpecial Marine WarningAPX67 min
Jul 17, 4:42 PM EDTSevere Thunderstorm WarningAPXPresque Isle39 min
Jul 17, 4:44 PM EDTSpecial Marine WarningAPX2 hr
Jul 17, 4:44 PM EDTSevere Thunderstorm WarningAPXOscoda61 min
Jul 17, 4:48 PM EDTSevere Thunderstorm WarningAPXLeelanau57 min
Jul 17, 5:04 PM EDTSevere Thunderstorm WarningAPXAlcona, Alpena56 min
Jul 17, 5:07 PM EDTSpecial Marine WarningAPX83 min
Jul 17, 5:12 PM EDTSevere Thunderstorm WarningAPXAntrim, Grand Traverse57 min
Jul 17, 5:40 PM EDTSevere Thunderstorm WarningAPXOscoda65 min
Jul 17, 5:42 PM EDTSevere Thunderstorm WarningAPXKalkaska63 min
Jul 17, 6:13 PM EDTSevere Thunderstorm WarningAPXAlcona, Iosco62 min
Jul 17, 6:19 PM EDTSevere Thunderstorm WarningAPXGrand Traverse56 min
Jul 17, 6:21 PM EDTFlash Flood WarningAPXOscoda3 hr
Jul 17, 6:27 PM EDTSevere Thunderstorm WarningAPXBenzie63 min
Jul 17, 6:35 PM EDTFlash Flood WarningAPXCrawford3 hr
Jul 17, 6:38 PM EDTSevere Thunderstorm WarningAPXOgemaw, Roscommon67 min
Jul 17, 6:41 PM EDTSpecial Marine WarningAPX87 min
Jul 17, 6:41 PM EDTSevere Thunderstorm WarningAPXWexford64 min
Jul 17, 7:08 PM EDTSevere Thunderstorm WarningAPXArenac59 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.